Alert archive / Montana / Snow Advisories in 2008
Snow Advisory 2, NWS Missoula, MT
NWS Missoula, MT issued this snow advisory at Jan 4, 2008, 3:44 AM MST for 5 counties in Montana. It took effect at Jan 4, 2008, 5:00 AM MST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2008, 3:44 AM MST (10:44 UTC)
- In effect from
- Jan 4, 2008, 5:00 AM MST
- Expired
- Jan 5, 2008, 5:00 PM MST
- In force
- 36 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 95 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 041044 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 344 AM MST FRI JAN 4 2008 ...MORE SNOW EXPECTED FOR THE MOUNTAINS OF NORTHWEST MONTANA... .A WARM FRONT WILL PROVIDE A HEALTHY SURGE OF MOISTURE TO NORTHWEST MONTANA TODAY. THE AIR MASS WILL BE WARMING AND SNOW LEVEL RISING DURING THE DAY. SIGNIFICANT ACCUMULATING SNOW WILL BE CONFINED TO THE MOUNTAINS...WHILE PRECIPITATION IN THE VALLEYS WILL BE COMPRISED MOSTLY OF RAIN. ANOTHER MOIST PACIFIC STORM WILL MOVE OVER NORTHWEST MONTANA FRIDAY LATER THIS AFTERNOON THROUGH SATURDAY CREATING THE POTENTIAL FOR MODERATE TO HEAVY SNOWFALL IN THE HIGHER TERRAIN. THE MOUNTAINS THROUGHOUT THE AREA WILL SEE SNOW...HOWEVER...THE BEST ACCUMULATIONS ARE EXPECTED IN THE WEST GLACIER REGION. WARM AIR IN ADVANCE OF THIS SYSTEM WILL RAISE SNOW LEVELS ABOVE 4500 FEET LATE THIS AFTERNOON...BUT THEY WILL DROP RAPIDLY TONIGHT AS A COLD FRONT PASSES. STRONG SOUTHWEST TO WEST WINDS IN THE MOUNTAINS DURING THIS EVENT COULD CAUSE BLOWING AND DRIFTING SNOW. MTZ001-041800- /O.NEW.KMSO.SN.Y.0002.080104T1200Z-080105T0000Z/ KOOTENAI/CABINET REGION- 344 AM MST FRI JAN 4 2008 ...SNOW ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 3500 FEET...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. NEW SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED ABOVE 3500 FEET BY LATE THIS AFTERNOON. PRECIPITATION MAY START OUT AS A MIXED BAG EARLY THIS MORNING IN THE VALLEYS...BUT IS EXPECTED TO CHANGE OVER TO MOSTLY RAIN BY LATER THIS MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ004-041800- /O.NEW.KMSO.SN.Y.0002.080104T1200Z-080105T0000Z/ LOWER CLARK FORK REGION- 344 AM MST FRI JAN 4 2008 ...SNOW ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 4000 FEET FOR LOOKOUT PASS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 4000 FEET...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. NEW SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED OVER LOOKOUT PASS ABOVE 4000 FEET BY LATE THIS AFTERNOON. PRECIPITATION MAY START OUT AS A MIXED BAG EARLY THIS MORNING AT LOWER ELEVATIONS... BUT IS EXPECTED TO CHANGE OVER TO MOSTLY RAIN BY LATER THIS MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ002-041800- /O.CON.KMSO.WS.A.0001.080104T2100Z-080106T0000Z/ WEST GLACIER REGION- 344 AM MST FRI JAN 4 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 2 PM MST THIS AFTERNOON THROUGH SATURDAY AFTERNOON ABOVE 4000 FEET... A WINTER STORM WATCH ABOVE 4000 FEET REMAINS IN EFFECT FROM 2 PM MST THIS AFTERNOON THROUGH SATURDAY AFTERNOON. MODERATE TO HEAVY SNOW ACCUMULATION IS POSSIBLE IN THE WEST GLACIER REGION FROM LATE THIS AFTERNOON THROUGH SATURDAY AFTERNOON. SNOWFALL COMBINED WITH STRONG SOUTHWEST TO WEST WINDS COULD CAUSE BLOWING SNOW AND REDUCED VISIBILITIES PARTICULARLY ALONG HIGHWAY 2 FROM NEAR ESSEX TO MARIAS PASS. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AS THIS STORM APPROACHES. $$
7 follow-up statements
000 WWUS45 KMSO 041628 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 928 AM MST FRI JAN 4 2008 ...MORE SNOW EXPECTED FOR THE MOUNTAINS OF NORTHWEST MONTANA... .A WARM FRONT WILL PROVIDE A HEALTHY SURGE OF MOISTURE TO NORTHWEST MONTANA TODAY. THE AIR MASS WILL BE WARMING AND SNOW LEVEL RISING DURING THE DAY. SIGNIFICANT ACCUMULATING SNOW WILL BE CONFINED TO THE MOUNTAINS...WHILE PRECIPITATION IN THE VALLEYS WILL BE A MIX OF RAIN AND SNOW. SNOW LEVELS WILL BEGIN TO LOWER THIS EVENING AS A COLD FRONT PASSES. HOWEVER...ONLY LIGHT SNOW ACCUMULATIONS ARE EXPECTED IN THE VALLEYS. THIS WEATHER SYSTEM WILL ALSO PRODUCE STRONG SOUTHWEST TO WEST WINDS IN THE MOUNTAINS...WITH THE POTENTIAL FOR BLOWING AND DRIFTING SNOW. MTZ001-041730- /O.CAN.KMSO.SN.Y.0002.000000T0000Z-080105T0000Z/ KOOTENAI/CABINET REGION- 928 AM MST FRI JAN 4 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY FOR TODAY. $$ MTZ004-042200- /O.EXT.KMSO.SN.Y.0002.000000T0000Z-080105T1200Z/ LOWER CLARK FORK REGION- 928 AM MST FRI JAN 4 2008 ...SNOW ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SATURDAY ABOVE 4000 FEET... THE SNOW ADVISORY ABOVE 4000 FEET IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SATURDAY. NEW SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED OVER LOOKOUT PASS ABOVE 4000 FEET FROM LATE THIS AFTERNOON THROUGH TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ002-042200- /O.CON.KMSO.WS.A.0001.080104T2100Z-080106T0000Z/ WEST GLACIER REGION- 928 AM MST FRI JAN 4 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 2 PM MST THIS AFTERNOON THROUGH SATURDAY AFTERNOON ABOVE 4000 FEET... A WINTER STORM WATCH ABOVE 4000 FEET REMAINS IN EFFECT FROM 2 PM MST THIS AFTERNOON THROUGH SATURDAY AFTERNOON. MODERATE TO HEAVY SNOW ACCUMULATION IS POSSIBLE IN THE WEST GLACIER REGION FROM LATE THIS AFTERNOON THROUGH SATURDAY AFTERNOON. SNOWFALL COMBINED WITH STRONG SOUTHWEST TO WEST WINDS COULD CAUSE BLOWING SNOW AND REDUCED VISIBILITIES PARTICULARLY ALONG HIGHWAY 2 FROM NEAR ESSEX TO MARIAS PASS. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AS THIS STORM APPROACHES. $$
000 WWUS45 KMSO 041736 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1036 AM MST FRI JAN 4 2008 ...MORE SNOW EXPECTED FOR THE MOUNTAINS OF NORTHWEST MONTANA... .A WARM FRONT WILL PROVIDE A HEALTHY SURGE OF MOISTURE TO NORTHWEST MONTANA TODAY. THE AIR MASS WILL BE WARMING AND SNOW LEVEL RISING DURING THE DAY. SIGNIFICANT ACCUMULATING SNOW WILL BE CONFINED TO THE MOUNTAINS...WHILE PRECIPITATION IN THE VALLEYS WILL BE A MIX OF RAIN AND SNOW INITIALLY. SNOW LEVELS WILL BEGIN TO LOWER THIS EVENING AS A COLD FRONT PASSES. THIS WEATHER SYSTEM WILL ALSO PRODUCE STRONG SOUTHWEST TO WEST WINDS IN THE MOUNTAINS...WITH THE POTENTIAL FOR BLOWING AND DRIFTING SNOW. MTZ002-042200- /O.UPG.KMSO.WS.A.0001.080104T2100Z-080106T0000Z/ /O.NEW.KMSO.WS.W.0001.080105T0000Z-080106T0000Z/ WEST GLACIER REGION- 1036 AM MST FRI JAN 4 2008 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY ABOVE 4000 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. EIGHT TO TWELVE INCHES OF SNOW ACCUMULATION IS LIKELY IN THE WEST GLACIER REGION ABOVE 4000 FEET FROM EARLY THIS EVENING THROUGH SATURDAY AFTERNOON. THIS WILL MAINLY IMPACT HIGHWAY 2 FROM NEAR ESSEX TO MARIAS PASS. IN ADDITION TO THE SNOW...A COLD FRONT PASSING THE AREA AFTER MIDNIGHT WILL INCREASE THE SOUTHWEST WINDS CREATING REDUCED VISIBILITIES WITH BLOWING AND DRIFTING SNOW. SNOW LEVELS WILL LOWER OVERNIGHT IN THE WAKE OF THE COLD FRONT...AND ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED BELOW 4000 FEET THROUGH SATURDAY AFTERNOON. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE LIKELY. THIS WILL MAKE TRAVEL HAZARDOUS. $$ MTZ004-042200- /O.EXT.KMSO.SN.Y.0002.000000T0000Z-080105T1200Z/ LOWER CLARK FORK REGION- 1036 AM MST FRI JAN 4 2008 ...SNOW ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SATURDAY ABOVE 4000 FEET... THE SNOW ADVISORY ABOVE 4000 FEET IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SATURDAY. NEW SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED OVER LOOKOUT PASS ABOVE 4000 FEET FROM LATE THIS AFTERNOON THROUGH TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 042105 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 205 PM MST FRI JAN 4 2008 ...MORE SNOW EXPECTED FOR THE MOUNTAINS OF NORTHWEST MONTANA... .A VIGOROUS PACIFIC WEATHER SYSTEM IS EXPECTED TO PRODUCE MOUNTAIN SNOW AND AREAS OF BLOWING AND DRIFTING SNOW THROUGH TONIGHT. A COLDER...BUT MOIST AND UNSTABLE ATMOSPHERE WILL CONTINUE TO SUPPORT LOCAL VIGOROUS SNOW SHOWERS SATURDAY. MTZ002-050500- /O.CON.KMSO.WS.W.0001.080105T0000Z-080106T0000Z/ WEST GLACIER REGION- 205 PM MST FRI JAN 4 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY. EIGHT TO TWELVE INCHES OF SNOW ACCUMULATION IS LIKELY IN THE WEST GLACIER REGION ABOVE 4000 FEET FROM EARLY THIS EVENING THROUGH SATURDAY AFTERNOON. THIS WILL MAINLY IMPACT HIGHWAY 2 FROM NEAR ESSEX TO MARIAS PASS. IN ADDITION TO THE SNOW...A COLD FRONT PASSING THE AREA WILL INCREASE THE SOUTHWEST WINDS CREATING REDUCED VISIBILITIES WITH BLOWING AND DRIFTING SNOW. SNOW LEVELS WILL LOWER OVERNIGHT IN THE WAKE OF THE COLD FRONT... AND ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED BELOW 4000 FEET THROUGH SATURDAY AFTERNOON. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE LIKELY. THIS WILL MAKE TRAVEL HAZARDOUS. $$ MTZ004-050500- /O.EXT.KMSO.SN.Y.0002.000000T0000Z-080106T0000Z/ LOWER CLARK FORK REGION- 205 PM MST FRI JAN 4 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL 5 PM MST SATURDAY ABOVE 4000 FEET... THE SNOW ADVISORY ABOVE 4000 FEET IS NOW IN EFFECT UNTIL 5 PM MST SATURDAY. NEW SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED OVER LOOKOUT PASS ABOVE 4000 FEET TONIGHT AND SATURDAY. LOCAL AREAS OF BLOWING AND DRIFTING SNOW IS LIKELY AT TIMES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 050432 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 932 PM MST FRI JAN 4 2008 ...MORE SNOW EXPECTED FOR THE MOUNTAINS OF NORTHWEST MONTANA... .A VIGOROUS PACIFIC WEATHER SYSTEM IS EXPECTED TO PRODUCE MOUNTAIN SNOW AND AREAS OF BLOWING AND DRIFTING SNOW THROUGH TONIGHT. A COLDER...BUT MOIST AND UNSTABLE ATMOSPHERE WILL CONTINUE TO SUPPORT LOCAL VIGOROUS SNOW SHOWERS SATURDAY. MTZ002-051200- /O.CON.KMSO.WS.W.0001.000000T0000Z-080106T0000Z/ WEST GLACIER REGION- 932 PM MST FRI JAN 4 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY. EIGHT TO TWELVE INCHES OF SNOW ACCUMULATION IS LIKELY IN THE WEST GLACIER REGION ABOVE 4000 FEET THROUGH SATURDAY AFTERNOON. THIS WILL MAINLY IMPACT HIGHWAY 2 FROM NEAR ESSEX TO MARIAS PASS. IN ADDITION TO THE SNOW...A COLD FRONT PASSING THE AREA WILL INCREASE THE SOUTHWEST WINDS CREATING REDUCED VISIBILITIES WITH BLOWING AND DRIFTING SNOW. SNOW LEVELS WILL LOWER OVERNIGHT IN THE WAKE OF THE COLD FRONT... AND ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED BELOW 4000 FEET THROUGH SATURDAY AFTERNOON. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE LIKELY. THIS WILL MAKE TRAVEL HAZARDOUS. $$ MTZ004-051200- /O.CON.KMSO.SN.Y.0002.000000T0000Z-080106T0000Z/ LOWER CLARK FORK REGION- 932 PM MST FRI JAN 4 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY ABOVE 4000 FEET... A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY. NEW SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED OVER LOOKOUT PASS ABOVE 4000 FEET TONIGHT AND SATURDAY. LOCAL AREAS OF BLOWING AND DRIFTING SNOW IS LIKELY AT TIMES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 051013 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 313 AM MST SAT JAN 5 2008 .SNOW SHOWERS WILL BE DEVELOPING TODAY AS A COOLER MORE UNSTABLE AIR MASS MOVES OVER NORTHWEST MONTANA. STRONG WEST WINDS AT RIDGE TOP LEVELS WILL HELP PROMOTE OROGRAPHIC ENHANCEMENT OF THESE SHOWERS AND TARGETING MOUNTAINS FOR ACCUMULATING SNOW. MTZ002-051800- /O.CAN.KMSO.WS.W.0001.000000T0000Z-080106T0000Z/ /O.NEW.KMSO.SB.Y.0001.080105T1013Z-080106T0000Z/ WEST GLACIER REGION- 313 AM MST SAT JAN 5 2008 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 4000 FEET... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY ABOVE 4000 FEET...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. AN ADDITIONAL 3 TO 6 INCHES OF NEW SNOW CAN BE EXPECTED TODAY ABOVE 4000 FEET BY LATER THIS AFTERNOON...MAINLY IMPACTING MARIAS PASS. IN ADDITION TO SNOW...GUSTY WINDS 15 TO 25 MPH MAY LOWER VISIBILITIES DUE TO BLOWING SNOW OVER THE HIGH TERRAIN. LOWER ELEVATIONS COULD POTENTIALLY SEE 1 TO 2 INCHES OF NEW SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MTZ004-051800- /O.CON.KMSO.SN.Y.0002.000000T0000Z-080106T0000Z/ LOWER CLARK FORK REGION- 313 AM MST SAT JAN 5 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 4000 FEET... A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES OF NEW SNOW ARE EXPECTED OVER LOOKOUT PASS ABOVE 4000 FEET TODAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 051737 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1037 AM MST SAT JAN 5 2008 .SNOW SHOWERS WILL CONTINUE AS A COOLER MORE UNSTABLE AIR MASS MOVES OVER NORTHWEST MONTANA TODAY. STRONG WEST WINDS AT RIDGE TOP LEVELS WILL HELP PROMOTE OROGRAPHIC ENHANCEMENT OF THESE SHOWERS...TARGETING MOUNTAINS FOR ACCUMULATING SNOW. MTZ002-060000- /O.CON.KMSO.SB.Y.0001.000000T0000Z-080106T0000Z/ WEST GLACIER REGION- 1037 AM MST SAT JAN 5 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 4000 FEET... A SNOW AND BLOWING SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. AN ADDITIONAL 3 TO 6 INCHES OF NEW SNOW CAN BE EXPECTED TODAY ABOVE 4000 FEET BY LATE AFTERNOON...MAINLY IMPACTING MARIAS PASS AND LOCATIONS SOUTH. IN ADDITION TO SNOW...GUSTY WINDS 15 TO 25 MPH MAY LOWER VISIBILITIES DUE TO BLOWING SNOW OVER THE HIGH TERRAIN. LOWER ELEVATIONS COULD POTENTIALLY SEE 1 TO 2 INCHES OF NEW SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MTZ004-060000- /O.CON.KMSO.SN.Y.0002.000000T0000Z-080106T0000Z/ LOWER CLARK FORK REGION- 1037 AM MST SAT JAN 5 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 4000 FEET... A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES OF NEW SNOW ARE EXPECTED ABOVE 4000 FEET TODAY...MAINLY IMPACTING LOOKOUT PASS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 052341 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 441 PM MST SAT JAN 5 2008 MTZ002-060045- /O.EXP.KMSO.SB.Y.0001.000000T0000Z-080106T0000Z/ WEST GLACIER REGION- 441 PM MST SAT JAN 5 2008 ...SNOW AND BLOWING SNOW ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON ABOVE 4000 FEET... THE SNOW AND BLOWING SNOW ADVISORY ABOVE 4000 FEET WILL EXPIRE AT 5 PM MST THIS AFTERNOON. SNOW SHOWERS WILL CONTINUE THIS EVENING WITH LOCAL ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE. $$ MTZ004-060045- /O.EXP.KMSO.SN.Y.0002.000000T0000Z-080106T0000Z/ LOWER CLARK FORK REGION- 441 PM MST SAT JAN 5 2008 ...SNOW ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON ABOVE 4000 FEET... THE SNOW ADVISORY ABOVE 4000 FEET WILL EXPIRE AT 5 PM MST THIS AFTERNOON. SNOW SHOWERS WILL CONTINUE THIS EVENING WITH LOCAL ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Jan 3, 8:57 PM MST, 6 hours 47 minutes earlier.
Area forecast discussion, Jan 3, 8:57 PM MST, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
857 PM MST THU JAN 3 2008
.UPDATE...TEMPERATURES IN THE MISSOULA/BITTERROOT VALLEYS HAVE
REACHED THE FORECAST LOW...SO MADE MINOR UPDATE TO DECREASED THESE LOW
TEMPERATURES. ALSO DECREASED EARLY MORNING POPS IN THE CAMAS
PRAIRIE REGION AS DRIER AIR WILL FOLLOW THE INCOMING SHORTWAVE. NO
OTHER UPDATES EXPECTED.
.AVIATION...SKIES REMAIN MOSTLY CLOUDY ACROSS THE REGION...SOME
AREAS OF PATCHY VALLEY FOG...ESPECIALLY IN THE FLATHEAD VALLEY HAS
BROUGHT VISIBILITIES DOWN BELOW 2 MILES. AS A SYSTEM MOVES IN FROM
THE WEST CEILINGS AND VISIBILITIES WILL LOWER IN SNOW SHOWERS.
MOUNTAINS AND PASSES WILL BE OBSCURED AT TIMES.
&&
.PREV DISCUSSION... /ISSUED 256 PM MST THU JAN 3 2008/
DISCUSSION...ACTIVE PERIOD IN STORE OVER THE NEXT 48 HOURS FOR
WESTERN MONTANA AND NORTH CENTRAL IDAHO. A WEAK DISTURBANCE IS
EXPECTED TO MOVE INTO THE REGION LATE TONIGHT...BRINGING A QUICK
BURST OF PRECIPITATION MAINLY ACROSS NORTHWEST MONTANA.
PRECIPITATION TYPE COULD BE A BIT TRICKY OVERNIGHT AS WARM AIR
BEGINS TO SPREAD OVER THE NORTHERN ROCKIES ALOFT AHEAD OF THE NEXT
WEATHER SYSTEM. THIS COULD MAKE FOR SOME BRIEF PERIODS OF FREEZING
RAIN IN THE LOWER VALLEYS ACROSS NORTHWEST MONTANA AND THE IDAHO
PANHANDLE WHERE TEMPERATURES DID NOT WARM ABOVE FREEZING TODAY.
ADDITIONALLY...WINDS HAVE BEGUN TO INCREASE THIS AFTERNOON ACROSS
THE CAMAS PRAIRIE AND LOWER HELLS CANYON AREAS IN IDAHO AS A
STRONG SOUTHERLY PRESSURE GRADIENT CONTINUES TO STRENGTHEN. WINDS
ARE EXPECTED TO REMAIN GUSTY WITH A POSSIBLE INCREASE IN SPEED BY
TOMORROW AFTERNOON TO NEAR WARNING CRITERIA. WIND HIGHLIGHTS HAVE
BEEN ISSUED FOR THESE AREAS...PLEASE SEE GTFNPWMSO FOR FURTHER DETAILS.
MAIN PRECIPITATION AND WIND IMPACT WILL COME WITH A WINTER STORM
SYSTEM SET TO AFFECT THE REGION BEGINNING FRIDAY AFTERNOON INTO
SATURDAY. A MOIST UPPER LEVEL TROUGH WILL PUSH THROUGH THE REGION
BRINGING ENOUGH MOISTURE AND LIFT TO PRODUCE WIDESPREAD
PRECIPITATION ACROSS NORTHWEST MONTANA AND THE IDAHO PANHANDLE.
INITIALLY...SNOW LEVELS WILL START RELATIVELY HIGH (AROUND 4500
FEET) BRINGING ACCUMULATING SNOW MAINLY TO THE HIGHER TERRAIN. A
COLD FRONT IS EXPECTED TO PASS THROUGH THE REGION FRIDAY EVENING
HOWEVER...BRINGING ACCUMULATING SNOWS DOWN TO THE VALLEY FLOORS.
THE ONLY AREA WHERE THESE ACCUMULATING SNOW ARE EXPECTED TO BECOME
SIGNIFICANT IS OVER THE WEST GLACIER REGION. THIS PRECIPITATION IN
COMBINATION WITH STRONG GUSTY WINDS IN THE HIGHER TERRAIN HAS THE
POTENTIAL TO CREATE HAZARDOUS WINTER WEATHER CONDITIONS...THUS
WINTER HIGHLIGHTS HAVE BEEN ISSUED. PLEASE SEE GTFWSWMSO FOR
FURTHER DETAILS.
A BROAD UPPER LEVEL TROUGH WILL REMAIN OVER THE NORTHWEST U.S.
INTO THE COMING WEEK...KEEPING MOISTURE AND INSTABILITY OVER THE
REGION. THERE WILL BE SOME POTENTIAL FOR SNOW EACH
DAY...PARTICULARLY IN THE MOUNTAINS. HOWEVER...THE NEXT REAL
THREAT FOR WIDESPREAD SNOW IS EXPECTED TUESDAY AS AN ENERGETIC
WESTERLY FLOW MOVES ONSHORE. THE OVERALL FLOW IS EXPECTED TO
REMAIN PROGRESSIVE THROUGH MIDWEEK AND HAVE KEPT FORECAST NEAR
CLIMATOLOGY WEDNESDAY AND THURSDAY.
AVIATION...CLOUD COVER WILL INCREASE THROUGH THIS EVENING IN
APPROACH OF THE NEXT WEATHER DISTURBANCE...CREATING MORE
WIDESPREAD OBSCURATIONS OF THE HIGHER TERRAIN THROUGH THE NIGHT. BY
MIDNIGHT TONIGHT...WIDESPREAD SNOW SHOWERS ACROSS NORTHWEST
MONTANA AND NORTH CENTRAL IDAHO WILL CAUSE LOWERED VISIBILITIES
AND CEILINGS. THE DEVELOPMENT OF SOME POCKETS OF LIGHT FREEZING
RAIN IN THE VALLEY LOCATIONS COULD CAUSE SLICK CONDITIONS ON
RUNWAYS ACROSS NORTHWEST MONTANA. A BRIEF IMPROVEMENT IN
CONDITIONS IS EXPECTED TOMORROW MORNING BEFORE THE NEXT WEATHER
SYSTEM MOVE THROUGH THE REGION TOMORROW AFTERNOON.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON ABOVE 4000 FEET FOR WEST GLACIER REGION.
ID...WIND ADVISORY UNTIL 10 AM PST FRIDAY FOR LOWER HELLS
CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE REGION.
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
FOR LOWER HELLS CANYON/SALMON RIVER REGION-
OROFINO/GRANGEVILLE REGION.
&&
SHORT TERM...KITSMILLER
LONG TERM....WHITMORE/VIA
AVIATION...KOLATAHazardous weather outlook, Jan 3, 3:04 PM MST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 304 PM MST THU JAN 3 2008 IDZ005-006-009-010-MTZ001-002-004-006-043-041200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION- 304 PM MST THU JAN 3 2008 /204 PM PST THU JAN 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FAST MOVING WEATHER SYSTEM WILL PASS OVER THE NORTHERN ROCKIES TONIGHT. THIS COULD PRODUCE LIGHT SNOW ACCUMULATIONS OVER LOOKOUT PASS AND MARIAS PASS. THERE IS ALSO A SMALL THREAT OF FREEZING RAIN MAINLY IN THE CLARK FORK RIVER VALLEY AND THE VALLEYS OF CLEARWATER COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER SYSTEM WILL MOVE IN LATE FRIDAY AFTERNOON. THIS HAS THE POTENTIAL TO PRODUCE MODERATE TO HEAVY SNOW AND STRONG WINDS IN THE MOUNTAINS...BUT WITH SNOW LEVELS ON THE RISE IN THE WARM AIR AHEAD OF THE SYSTEM...LITTLE IMPACT IS EXPECTED FOR THE POPULACE. HOWEVER...PEOPLE TRAVELING OVER THE MOUNTAIN PASSES...PARTICULARLY LOOKOUT...MARIAS...AND LOLO COULD ENCOUNTER DRIVING DIFFICULTIES FROM LATE FRIDAY AFTERNOON INTO SATURDAY. A STRONG WINTER STORM IS EXPECTED TO ENTER THE REGION LATE TUESDAY INTO WEDNESDAY. HEAVY SNOW IS POSSIBLE IN THE MOUNTAINS...PARTICULARLY THE CLEARWATERS AND BITTERROOTS. IN ADDITION...STRONG WINDS ARE EXPECTED ACROSS THE AREA WHICH MAY RESULT IN BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 10:36 AM MST | Winter Storm Warning | MSO | Flathead, Lake | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.